Hail, Atlantic
- When
- August 4, 3:25 PM EST
- Where
- Atlantic County, Brigantine
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.420, -74.370
A slow moving cold front helped trigger a severe thunderstorm over eastern Atlantic County. A trained Skywarn Spotter reported penny size hail fell in Brigantine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A slow moving cold front helped trigger a severe thunderstorm over eastern Atlantic County. A trained Skywarn Spotter reported penny size hail fell in Brigantine. Dime size hail fell in Atlantic City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 4, 10:50 AM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1150 AM EDT SAT AUG 4 2007 .SYNOPSIS... A WEAK COLD FRONT CROSSING THE AREA THIS MORNING WILL CONTINUE SOUTH INTO VIRGINIA AND THE SOUTHERN DELMARVA BY TONIGHT. THIS FRONT WILL STALL SUNDAY...THEN MOVE BACK NORTH THOUGH THE AREA SUNDAY NIGHT AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FIRST OFF, THE MAVS 99 FOR PHL IS TOO HOT BASED OFF OF H8 TEMPS. THE TREND CONTINUES. THE 12Z LWX RAOB SHOWS THE DRY AIR WORKING INTO THE REGION. THE BEST MOISTURE OF THE DAY WEST OF THE I-95 CORRIDOR WAS EARLIER THIS MORNING. BUT WITHOUT A TRIGGER AND NVA ON TOP OF US, PRECIPITATION DIDNT FIRE. AS THE DAY PROGRESSES, THIS SAME AREA WILL DRY FURTHER. FURTHER TO THE EAST WHERE THE WEAK COLD FRONT IS TRACKING, MOISTURE IN THE LOWER LEVELS IS MORE PREVALENT. BECAUSE OF THIS, THE ISOLATED SHOWERS AND THUNDERSTORMS WERE LEFT AS IS IN THE GRIDS. PLUS WE SHOULD SEE BAY/SEA BREEZES DEVELOP IN A FEW HOURS WHICH WILL JUST THROW MORE SB BOUNDARIES INTO THE EQUATION. ALL-IN-ALL, THE DIGITAL GRIDS WERE IN GOOD SHAPE. I ADDED SOME HAZE (PRETTY IMPRESSIVE ON THE VIS SAT PIX) AND ADJUSTED THE WINDS CLOSER TO THE COAST THINKING THAT THE SEABREEZE WOULD BACK THE WINDS CLOSER TO SOUTHEAST RATHER THAN SOUTH IN SPOTS. PREVIOUS AFD...TODAY WILL AGAIN BE ANOTHER WARM DAY NORTH AND HOT SOUTH AS WEAK HIGH PRESSURE SLOWLY PUSHES THE FRONT SOUTH AND DRIER AIR WORKS IN. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN AREA IN ADVANCE OF THE FRONT BUT MOST AREAS WILL REMAIN DRY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... DRIER SLIGHTLY COOLER AIR WILL COVER THE AREA FOR THIS PERIOD WITH THE ONLY AN ISOLATED THUNDERSTORM VERY EARLY OVER THE EXTREME SOUTH. CLOUDS WILL DEPART THE AREA SATURDAY NIGHT AND NOT RETURN UNTIL LATE SUNDAY AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... HPC GRAPHICS DEPICT A WAVY FRONTAL ZONE WHICH WILL MEANDER ACROSS THE AREA FOR MUCH OF THE EXTENDED PERIOD. ITS DIFFICULT TO PIN DOWN EXACTLY WHICH TIMES WILL HAVE THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS. IT LOOKS LIKE THE FIRST WARM FRONT APPROACH SUNDAY NIGHT WILL BE ACCOMPANIED BY SCATTERED ACTIVITY ACROSS THE REGION, SO POPS HAVE BEEN BUMPED UPWARD INTO THE CHC CATEGORY WITH THIS PACKAGE. THE POPS FOR THE AFTERNOON EARLY EVENING PERIODS OF MONDAY AND TUESDAY WERE RAISED TOO AS THE FRONT AND DAYTIME HEATING SHOULD PRODUCE AT LEAST SOME ACTIVITY ACROSS THE AREA. SLIGHT CHC POPS WERE PAINTED FOR THE REMAINDER OF THE EXTENDED PERIOD FOR NOW. TEMPERATURES WILL BE SEASONABLY WARM FOR THE EXTENDED TIME FRAME AND IT WILL BE FAIRLY HUMID TOO. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... EVENING CONVECTION OVER THE NORTHERN PORTIONS OF OUR FORECAST AREA HAS MOSTLY SHIFTED INTO THE ADJACENT FORECAST AREA TO OUR EAST AS OF 07Z. ONLY A COUPLE OF WANING SHOWERS REMAINED OVER THE POCONOS. THUS, ANY CONVECTIVE DEBRIS SHOULD DISSIPATE VERY EARLY THIS MORNING, WITH A FEW OF THE USUAL SUSPECT TAF SITES DROPPING INTO MARGINAL VFR TERRITORY AS VISIBILITIES LOWER IN FOG AND HAZE. OTHERWISE, CLEAR CONDITIONS ARE FORECAST TO BLEND TO SCATTERED CUMULUS BY MIDDAY IN A DEVELOPING WESTERLY FLOW, EXCEPT A SOUTHWEST FLOW FOR KACY. WITH THE INITIAL FRONTAL BOUNDARY REMAINING OVER OUR EASTERN ZONES THIS AFTERNOON, WIDELY SCATTERED CONVECTION COULD AGAIN INITIATE, SO A CB REMARK WAS ADDED TO THE LATE DAY AND EVENING TAFS FOR KMIV AND KACY. THEN, THE SECONDARY BACK DOOR FRONT WILL SLIP SOUTH-SOUTHEASTWARD THROUGH THE AREA LATE TODAY AND TONIGHT. IT REMAINS TO BE SEEN IF THIS FRONT CAN INITIATE ANY THUNDERSTORMS LATE TODAY AND TONIGHT OVER CENTRAL AND NORTHERN SECTIONS OF OUR FORECAST AREA. BUFKIT DOES NOT GO OVERBOARD IN SHOWING MUCH LOW LEVEL MOISTURE, BUT A SCATTERED DECK OF STRATOCUMULUS WAS INCLUDED IN THE FORECAST INTO THE EARLY OVERNIGHT PERIOD. IN THE PERIOD SUNDAY THROUGH WEDNESDAY, THERE MAY BE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY, MAINLY DURING THE DIURNALLY-DRIVEN AFTERNOON AND EVENING HOURS EACH DAY. THERE WILL BE A CONTINUATION OF THE HEAT AND HUMIDITY, WITH LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS IN FOG AND HAZE POSSIBLE EACH DAY. && .MARINE... CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. HIGH PRESSURE LOCATED OVER THE WESTERN ATLANTIC WILL CONTINUE TO INFLUENCE THE REGION TODAY, RESULTING IN A BROAD SOUTHERLY OR SOUTH-SOUTHWESTERLY FLOW. A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH FROM THE NORTH-NORTHWEST LATE TODAY, AND IT SHOULD REACH THE COASTAL WATERS OF NEW JERSEY AND DELAWARE TONIGHT. WINDS ARE EXPECTED TO VEER AROUND TO THE NORTHWEST OR NORTH LATE TONIGHT, THEN TO THE EAST AND THEN SOUTHEAST SUNDAY. THE FRONTAL BOUNDARY IS FORECAST TO RETURN TO THE NORTH SUNDAY NIGHT, WITH SOUTHERLY WINDS AGAIN ANTICIPATED FOR THE FIRST HALF OF NEXT WEEK. WIND SPEEDS ARE FORECAST TO REMAIN BELOW 15 KNOTS THROUGH MUCH OF THE PERIOD, WITH WAVES ON THE OCEAN WATERS STAYING IN THE 2 TO 4 FOOT RANGE. A LOW RISK OF RIP CURRENTS HAS BEEN FORECAST FOR TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ZEV NEAR TERM...ZEV/KRUZDLO - UPDATE SHORT TERM...ZEV LONG TERM...PO AVIATION... / MARINE... /
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 AM EDT SAT AUG 4 2007 DEZ001-MDZ008-NJZ001-007>010-012>019-PAZ054-055-060>062-067>071- 050830- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 424 AM EDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ020>027-050830- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 424 AM EDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-050830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 424 AM EDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 PM EDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL LONG POND 41.05N 75.46W
08/03/2007 E0.88 INCH MONROE PA COUNTY OFFICIAL
NICKEL SIZE HAIL WAS REPORTED NEAR THE POCONO RACEWAY.
0804 PM TSTM WND DMG VERNON VALLEY 41.24N 74.49W
08/03/2007 SUSSEX NJ COUNTY OFFICIAL
TWO LARGE TREES KNOCKED DOWN ONTO ROUTE 517 NEAR THE NEW
JERSEY-NEW YORK BORDER IN VERNON TOWNSHIP. ALSO, A TREE
WAS KNOCKED DOWN ONTO A CAR IN BARRY LAKES.
0858 PM TSTM WND DMG 3 ENE ARLINGTON HEIGHTS 41.02N 75.15W
08/03/2007 MONROE PA EMERGENCY MNGR
SEVERAL MEDIUM TO LARGE SIZE TREE LIMBS DOWN IN
SMITHFIELD TOWNSHIP.
0900 PM LIGHTNING HACKETTSTOWN 40.85N 74.83W
08/03/2007 WARREN NJ COUNTY OFFICIAL
LIGHTNING KNOCKED DOWN WIRES JUST OUTSIDE OF
HACKETTSTOWN.
0905 PM LIGHTNING 1 W CANADENSIS 41.19N 75.27W
08/03/2007 MONROE PA EMERGENCY MNGR
LIGHTNING STRUCK A SHED IN BARRETT TOWNSHIP CAUSING A
FIRE. A HOUSE IN THE TOWNSHIP WAS ALSO STRUCK BY
LIGHTNING RESULTING IN A FIRE.
0935 PM TSTM WND DMG 4 SW HOPATCONG 40.96N 74.66W
08/03/2007 SUSSEX NJ TRAINED SPOTTER
TREES DOWN IN HOPATCONG.
0945 PM TSTM WND DMG MOUNT ARLINGTON 40.92N 74.64W
08/03/2007 MORRIS NJ COUNTY OFFICIAL
LARGE TREE LIMBS DOWN IN THE MOUNT ARLINGTON AREA.
0950 PM TSTM WND DMG STANHOPE 40.91N 74.70W
08/03/2007 SUSSEX NJ TRAINED SPOTTER
TREES AND WIRES DOWN IN STANHOPE.
0950 PM LIGHTNING BRODHEADSVILLE 40.92N 75.40W
08/03/2007 MONROE PA COUNTY OFFICIAL
LIGHTNING STRUCK AN OUTDOOR HOT TUB IN BRODHEADSVILLE.
1045 PM HAIL 5 SSW SUCCASUNNA-KENVIL 40.79N 74.69W
08/03/2007 E0.75 INCH MORRIS NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN CHESTER.
1050 PM TSTM WND DMG 2 WSW BEATTYESTOWN 40.81N 74.90W
08/03/2007 WARREN NJ EMERGENCY MNGR
TREES KNOCKED DOWN IN MANSFIELD TOWNSHIP.
1050 PM LIGHTNING 3 NE GLEN GARDNER 40.73N 74.90W
08/03/2007 HUNTERDON NJ COUNTY OFFICIAL
LIGHTNING BROUGHT DOWN SEVERAL WIRES IN LEBANON TOWNSHIP.
1115 PM LIGHTNING 2 W MANVILLE 40.54N 74.63W
08/03/2007 SOMERSET NJ COUNTY OFFICIAL
LIGHTNING STRIKES CAUSED SEVERAL POWER OUTAGES MAINLY
ACROSS THE CENTRAL PART OF THE COUNTY. SOME TRANSFORMERS
WERE REPORTEDLY BLOWN OUT.
1120 PM TSTM WND DMG 4 SSW WHITE HOUSE STATI 40.57N 74.80W
08/03/2007 HUNTERDON NJ EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN READINGTON TOWNSHIP WITH
NUMEROUS POWER OUTAGES REPORTED.
1130 PM TSTM WND DMG 3 NW FLAGTOWN 40.55N 74.72W
08/03/2007 SOMERSET NJ LAW ENFORCEMENT
A COUPLE OF TREES DOWN IN BRANCHBURG TOWNSHIP. POWER
OUTAGES WERE ALSO REPORTED.
&&
GORSESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 306 PM EDT SAT AUG 4 2007 NJZ020-022-025>027-042115- OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...JACKSON...HAMMONTON...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 306 PM EDT SAT AUG 4 2007 TWO STRONG THUNDERSTORMS...ONE NEAR LONG BEACH ISLAND IN OCEAN COUNTY AND ONE NORTH OF A BRIGANTINE TO ABSECON LINE IN ATLANTIC COUNTY WERE MOVING SLOWLY TO THE SOUTHEAST. THESE THUNDERSTORMS CONTAINED FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE OUTDOORS IN THESE AREAS, SEEK SHELTER IMMEDIATELY IF THE THUNDERSTORMS APPROACH. IT IS EXTREMELY DANGEROUS TO BE IN THE WATER IF LIGHTNING IS IN THE AREA. NIERENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EDT SAT AUG 4 2007 NJZ020-022-025>027-042145- OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...JACKSON...HAMMONTON...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 344 PM EDT SAT AUG 4 2007 ...STRONG THUNDERSTORM NEAR BRIGANTINE... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM NEAR BRIGANTINE, MOVING SLOWLY TO THE SOUTHEAST. FREQUENT CLOUD-TO-GROUND LIGHTNING, VERY HEAVY RAIN AND ONE-HALF INCH HAIL HAVE ALL BEEN REPORTED WITH THIS STORM. IF YOU ARE OUTDOORS, TAKE SHELTER IMMEDIATELY IF THIS STORM APPROACHES. REMEMBER, WATER AND LIGHTNING DO NOT MIX. NIERENBERG
The Philadelphia radar (KDIX), 59 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53646.